Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have pain in ribcage. Have IBS and lupus. Taking fiber supplement. Have problem in passing stool. What to do?

I have IBS and have many stomach issues as well as Lupus. Recently I have begun having side aches..mostly on my lift side but also a little on my right side at bottom of my rib cage. I take a fiber supplement but have noticed that my stools have become irregular anyway. Now they are hard and soft in the same movement and very gassy and painful. I also may skip a day which is highly unusual. I have also noticed some nausea with this
Asked On : Thu, 2 May 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

It is hard to tell about your symptoms as you havent mentioned how was your IBS diagnosed, what kind of tests were done and how old are you.
You need to know that IBS is a group of unknown reasons of gastrointestinal symptoms. It can be diagnosed only if all know reasons are ruled out.
So it is necessary to have gastroscopy, colonoscopy, abdominal CT with oral contrast (enteroclysis), stool tests, liver tests, pancreas tests done, before IBS can be diagnosed.

Your symptoms can be caused by bad diet, chronic bowels infection, partial bowels obstruction, thyroid disease, medicines (ca-blockers, antidepressants). Gallstones or pancreas inflammation are also possible.

Please verify which tests have you had, and make missing tests.

Hope this will help.
Answered: Fri, 21 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor